Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 11, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Oct 24, 2019, 3:07 PM CDT for 8 counties in Texas. It took effect at Oct 25, 2019, 12:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2019, 3:07 PM CDT (20:07 UTC)
- In effect from
- Oct 25, 2019, 12:00 AM CDT
- Expired
- Oct 25, 2019, 5:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1713 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
620 WWUS74 KBRO 242007 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 307 PM CDT Thu Oct 24 2019 ...STRONG WINDS BEHIND COLD FRONT FRIDAY... .High pressure surging behind a cold front, combined with low pressure over the southwest Gulf of Mexico, will combine to create strong northwest winds on Friday. TXZ248-249-252-250415- /O.NEW.KBRO.WI.Y.0011.191025T0800Z-191025T1900Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 307 PM CDT Thu Oct 24 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM CDT FRIDAY... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect from 3 AM to 2 PM CDT Friday. * TIMING...Beginning with the cold frontal passage around 3 AM Friday morning through 2 PM. Strong winds with the initial frontal passage may level off for a few hours before re- strengthening toward mid-day as atmospheric mixing commences. * WINDS...Northwest 25 to 35 mph with gusts as high as 45 mph. * IMPACTS...Brisk winds may displace unsecured, lightweight outdoor objects, including Halloween decorations. Localized power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ250-251-253>257-351-353-250415- /O.NEW.KBRO.WI.Y.0011.191025T1100Z-191025T2200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 307 PM CDT Thu Oct 24 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM CDT FRIDAY... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect from 6 AM to 5 PM CDT Friday. * TIMING...Beginning with the cold frontal passage around 6 AM through 5 PM Friday. * WINDS...Northwest at 30 to 40 mph; a few gusts as high as 50-55 mph along the coast. * IMPACTS...Brisk winds may displace unsecured, lightweight outdoor objects, including Halloween decorations. Localized power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. High profile or light weight vehicles will be difficult to drive...especially on bridges or overpasses and in cross winds. && $$ 53
5 follow-up statements
582 WWUS74 KBRO 250255 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 955 PM CDT Thu Oct 24 2019 ...STRONG WINDS BEHIND COLD FRONT FRIDAY... .High pressure surging behind an advancing cold front, combined with low pressure over the southwest Gulf of Mexico, will create strong northwest winds on Friday. TXZ248-249-252-251100- /O.CON.KBRO.WI.Y.0011.191025T0800Z-191025T1900Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 955 PM CDT Thu Oct 24 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM CDT FRIDAY... * TIMING...Beginning with the cold frontal passage around 3 AM Friday morning through 2 PM. Strong winds with the initial frontal passage may level off for a few hours before re- strengthening toward mid-day as atmospheric mixing commences. * WINDS...Northwest 25 to 35 mph with gusts as high as 45 mph. * IMPACTS...Brisk winds may displace unsecured, lightweight outdoor objects, including Halloween decorations. Localized power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ250-251-253>257-351-353-251100- /O.CON.KBRO.WI.Y.0011.191025T1100Z-191025T2200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 955 PM CDT Thu Oct 24 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CDT FRIDAY... * TIMING...Beginning with the cold frontal passage around 6 AM through 5 PM Friday. * WINDS...Northwest at 30 to 40 mph; a few gusts as high as 50- 55 mph along the coast. * IMPACTS...Brisk winds may displace unsecured, lightweight outdoor objects, including Halloween decorations. Localized power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. High profile or light weight vehicles will be difficult to drive...especially on bridges or overpasses and in cross winds. && $$
272 WWUS74 KBRO 250446 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 1146 PM CDT Thu Oct 24 2019 ...STRONG WINDS BEHIND COLD FRONT... .High pressure surging behind an advancing cold front, combined with low pressure over the southwest Gulf of Mexico, will create strong northwest winds. TXZ248-249-252-251300- /O.EXT.KBRO.WI.Y.0011.191025T0500Z-191025T1900Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 1146 PM CDT Thu Oct 24 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CDT FRIDAY... * TIMING...Now through 2 PM. Strong winds with the initial frontal passage may level off for a few hours before re strengthening toward mid-day as atmospheric mixing commences. * WINDS...Northwest 25 to 35 mph with gusts as high as 45 mph. * IMPACTS...Brisk winds may displace unsecured, lightweight outdoor objects, including Halloween decorations. Localized power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ250-251-253>257-351-353-251300- /O.CON.KBRO.WI.Y.0011.191025T1100Z-191025T2200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 1146 PM CDT Thu Oct 24 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM CDT FRIDAY... * TIMING...Beginning with the cold frontal passage around 6 AM through 5 PM Friday. * WINDS...Northwest at 30 to 40 mph; a few gusts as high as 50- 55 mph along the coast. * IMPACTS...Brisk winds may displace unsecured, lightweight outdoor objects, including Halloween decorations. Localized power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. High profile or light weight vehicles will be difficult to drive...especially on bridges or overpasses and in cross winds. && $$ 54
695 WWUS74 KBRO 250451 AAB NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 1151 PM CDT Thu Oct 24 2019 ...STRONG WINDS BEHIND COLD FRONT... .High pressure surging behind an advancing cold front, combined with low pressure over the southwest Gulf of Mexico, will create strong northwest winds. TXZ250-251-253>257-351-353-251300- /O.EXT.KBRO.WI.Y.0011.191025T0800Z-191025T2200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 1151 PM CDT Thu Oct 24 2019 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 5 PM CDT FRIDAY... * TIMING...Beginning with the cold frontal passage around 3 AM through 5 PM Friday. * WINDS...Northwest at 30 to 40 mph; a few gusts as high as 50- 55 mph along the coast. * IMPACTS...Brisk winds may displace unsecured, lightweight outdoor objects, including Halloween decorations. Localized power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. High profile or light weight vehicles will be difficult to drive...especially on bridges or overpasses and in cross winds. && $$ TXZ248-249-252-251300- /O.CON.KBRO.WI.Y.0011.191025T0500Z-191025T1900Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 1151 PM CDT Thu Oct 24 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT FRIDAY... * TIMING...Now through 2 PM. Strong winds with the initial frontal passage may level off for a few hours before re strengthening toward mid-day as atmospheric mixing commences. * WINDS...Northwest 25 to 35 mph with gusts as high as 45 mph. * IMPACTS...Brisk winds may displace unsecured, lightweight outdoor objects, including Halloween decorations. Localized power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
360 WWUS74 KBRO 250713 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 213 AM CDT Fri Oct 25 2019 ...STRONG WINDS BEHIND COLD FRONT... .High pressure surging behind an advancing cold front, combined with low pressure over the southwest Gulf of Mexico, will create strong northwest winds. TXZ250-251-253>257-351-353-251500- /O.EXT.KBRO.WI.Y.0011.191025T0713Z-191025T2200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 213 AM CDT Fri Oct 25 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * TIMING...Now through 5 PM Friday. * WINDS...Northwest at 30 to 40 mph with a few gusts as high as 50 mph possible along the coast. * IMPACTS...Brisk winds may displace unsecured, lightweight outdoor objects, including Halloween decorations. Localized power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. High profile or light weight vehicles will be difficult to drive...especially on bridges or overpasses and in cross winds. && $$ TXZ248-249-252-251500- /O.CON.KBRO.WI.Y.0011.000000T0000Z-191025T1900Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 213 AM CDT Fri Oct 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... * TIMING...Now through 2 PM. Strong winds with the initial frontal passage may level off for a few hours before re strengthening toward mid-day as atmospheric mixing commences. * WINDS...Northwest 25 to 35 mph with gusts as high as 45 mph. * IMPACTS...Brisk winds may displace unsecured, lightweight outdoor objects, including Halloween decorations. Localized power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
604 WWUS74 KBRO 251504 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1004 AM CDT Fri Oct 25 2019 ...STRONG WINDS WILL CONTINUE BEHIND COLD FRONT... .High pressure surging behind the cold front, combined with low pressure over the southwest Gulf of Mexico, will create strong northwest winds. TXZ248-249-252-252200- /O.EXT.KBRO.WI.Y.0011.000000T0000Z-191025T2200Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 1004 AM CDT Fri Oct 25 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * TIMING...Now through 5 PM. Strong winds are expected to develop towards mid-day as atmospheric mixing commences. * WINDS...Northwest 25 to 35 mph with gusts as high as 45 mph. * IMPACTS...Brisk winds may displace unsecured, lightweight outdoor objects, including Halloween decorations. Localized power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ250-251-253>257-351-353-252200- /O.CON.KBRO.WI.Y.0011.000000T0000Z-191025T2200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 1004 AM CDT Fri Oct 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * TIMING...Now through 5 PM Friday. * WINDS...Northwest at 30 to 40 mph with a few gusts as high as 50 mph possible along the coast. * IMPACTS...Brisk winds may displace unsecured, lightweight outdoor objects, including Halloween decorations. Localized power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. High profile or light weight vehicles will be difficult to drive...especially on bridges or overpasses and in cross winds. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Oct 24, 12:42 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 24, 12:42 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1242 PM CDT Thu Oct 24 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Trends/timing with main impact of a strong cold front
during the TAF period were largely retained. Main changes were to
back off on convective/shower coverage this afternoon, as radar
and satellite images showing less coverage and intensity than
anticipated. Modest easterly winds become light this evening, with
a continued lull in rain chances per latest HRRR/RAP model
guidance. Pre-frontal trough arrives 06-08Z, shifting winds to NW
before the front itself plows through about 3 hours later.
Adjusted post-frontal winds up a few knots in line with latest RAP
BUFKIT soundings. Quick, briefly heavy showers and thunderstorms
expected to accompany the front with ceilings becoming MVFR. Some
improvement in CIG's may occur at MFE toward the end of the TAF
period.
&&
.PREV DISCUSSION... /issued 635 AM CDT Thu Oct 24 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...VFR to MVFR conditions are expected during the TAF
period as moisture off the Gulf of Mexico leads to low to mid-
level CIGs and scattered showers and thunderstorms across the
region into Thursday evening under generally light to modest
east-southeast breezes. A strong cold front then quickly moves
across the Rio Grande Valley after the midnight hour on early
Friday morning. Expect additional rain/thunderstorm chances,
lowering CIGs and very strong north to northwesterly winds
with gusts up to 35 knots behind the passage of the front
towards the end of the TAF period.
PREV DISCUSSION... /issued 411 AM CDT Thu Oct 24 2019/
.Strong Cold Front Expected Late Tonight or Early Friday...
SHORT TERM (Today through Friday): Moisture with precipitable water
values ranging from 1.9 to 2.2 inches continue to advect
northward this morning from a broad surface low over the Bay of
Campeche. At this hour, KBRO radar shows convection to the south
across the gulf waters. This activity is expected to continue to
approach/move into the region, resulting in scattered showers and
thunderstorm chances today, with the best chances across the
lower to mid-valley and along the coast. Convective allowing
models are not as bullish on recent runs regarding the rainfall as
compared to the runs late last night. Despite lower QPF signal,
enough sufficient instability from daytime heating with MLCAPE
values peaking between 1250 to 1750 J/kg could still lead to
localized heavy rainfall in any thunderstorms. Even though skies
become mostly cloudy across the region, temperatures will remain
warm with highs in the middle to upper 80s for most areas while
some low 90s will occur across portions of the upper valley.
Initially, Thursday night will be expected to trend mild while the
latest convective allowing model guidance show a potential lull in
rain and thunderstorm coverage. Have adjusted the pops slightly to
take account this slight lull ahead of the anticipated arrival of
the incoming strong cold front. The cold front will be expected to
move into the NW counties by around midnight Friday and clears
the lower RGV by around sunrise. Another round of showers and
thunderstorms is likely to occur along and just behind the front,
with some quick heavy downpours expected. However, models have
backed away on the heaviest rainfall totals during this period as
well due to the quick nature of the front. Overall, rainfall
totals from the WPC, between Thursday and Friday have backed off
to between a tenth of an inch out west to near an inch along the
coast. However, locally higher amounts of 1 to 2 inches remain
possible. The highest rainfall totals are to remain offshore and
towards the north as highlighted in the latest Day 1-2 QPF
forecast from the WPC.
Temperatures quickly drop off behind the passage of the front with
much of the region in the mid 50s around mid-morning with lower
apparent temperatures as brisk to strong northerly winds arrive
behind the front as well. Sustained winds of 25 to 35 mph will be
expected with higher gusts reaching up to 45 mph. Wind Advisory
conditions are likely, especially along the coast where the winds
will be the strongest. Daytime insolation could help to rise the
temperatures slightly on Friday afternoon back up into the low to
middle 60s, but the winds will keep it feeling a bit cooler than
that.
A Coastal Flood Statement for possible water run-up to the dunes
remains in effect through noon on Thursday as the observed water
levels continue to run 1 to 1.25 feet above astronomical
predictions. Additional advisories and/or statements for minor
coastal flooding will be expected behind the arrival of the cold
front. Lastly, the already elevated risk for rip currents will
increase behind the cold front. Swimming conditions will not be
recommended with the deteriorating surf conditions.
LONG TERM (Friday Night through Wednesday): Breezy conditions
will still be ongoing across the region, however, high pressure
will begin to settle into the area from west to east. Think winds
and cloud cover will remain in place generally along and east of
US 281 or I69C corridor. This will keep temperatures from
dropping off as cool east/south as locations in the upper
Ranchlands. Temperatures rebound a bit on Saturday as clouds will
be generally decreasing. With the weaker CAA regime and still a
bit higher sun angle, temperatures will should rebound back into
the middle and perhaps upper 70s. The main change early on is the
globals and short term guidance have come in a little cooler with
temperatures, especially Sunday morning. In fact, MEX shows a low
temp Sunday AM of 44F in BRO. At this point, only slightly
reduced temperatures along I69C/E. If this trend continues
subsequent shifts may hedge temperatures down another degree or
two closer to the upper 40s...even for the lower valley.
By late Sunday and Monday, the low level flow will transition to
more of a southeasterly flow at the surface as high pressure
continues to move eastward across the Southeast United States.
Globals are still conflicting with the weak or "dry" cold frontal
boundary moving southward early next week. GFS brings the front
through with a somewhat moderated cool/dry snap, however, ECMWF
keeps the front stalled around the Red River Valley. The ECM
finally sends this front southward after being absorbed with a
much stronger front by midweek. Globals show this Canadian
front/parent trough surging southward toward the end of the long
term period. The agreement in time is a bit off of course, but the
strength of the cold air mass behind this one is quite
interesting. Especially given the source region and all globals
show around a rather robust 1035mb high pressure across the
southern plains. With the agreement and QPF signal, did bump/keep
POPs for the end of the long term. We'll take a wait and see
approach as we have 1 maybe 2 other fronts to focus on before this
one.
MARINE (Today through Friday): Through Thursday evening, east to
southeast winds of 10 to 15 knots are expected across the Laguna
Madre and of around 15 knots across the coastal gulf waters. The
coastal gulf seas will range generally between 4 to 6 feet with
occasionally 7 feet offshore. This will result in Small Craft
Exercise Caution wording. Conditions then rapidly worsen early
Friday morning as a strong cold front is expected to move through
the coastal waters through the pre-dawn hours. Very strong north
winds will accompany this strong front with frequent wind gusts of
35 to 45 knots expected. As a result, A Gale Watch is currently in
effect starting at 7 AM Friday morning and will likely be upgraded
to a Gale Warning later today. The seas will build to 8 to 11 feet
as well across the coastal gulf waters.
(Friday Night through Wednesday): Adverse marine conditions are
expected to be ongoing Friday night as a strong northerly flow
continues behind the departing cold front. Eventually, high
pressure will build into the region starting Saturday midday,
which should help relax the pressure gradient and help bring winds
and seas down to more favorable levels later on in the weekend.
Forecast guidance diverge going into early next week. A dry cold
front may push through the region during the day Monday, which may
bring winds and seas up to minimum cautionary headline
thresholds. If the front doesn't make it through, a continuation
of favorable winds and seas can be expected through midweek. By
the end of the period, models show another strong cold front
moving through the region. Adverse marine conditions will again be
possible on either side of the front.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning from 4 AM to 7 PM CDT Friday for GMZ130-132-135.
Gale Warning from 4 AM Friday to 1 AM CDT Saturday for GMZ150-
155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
53-Schroeder/52-BSGHazardous weather outlook, Oct 24, 12:14 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 1214 PM CDT Thu Oct 24 2019 TXZ248>257-351-353-242100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 1214 PM CDT Thu Oct 24 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...This Afternoon and Tonight There is a high risk of rip currents today along the lower Texas coast. Minor coastal flooding may occur late tonight. Scattered rain showers and thunderstorms could produce locally heavy rainfall, along the immediate coast, today and again late tonight with the approach of a strong cold front. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong northerly winds are expected on Friday behind a strong cold front. Gusts up to 40 to 45 mph are possible. A Wind Advisory will likely be needed. A high risk for dangerous rip currents will be likely over the next several days at area beaches following the passage of a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-242100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1214 PM CDT Thu Oct 24 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...This Afternoon and Tonight A Gale Warning is in effect for the Laguna Madre and Gulf waters beginning at 4 AM early Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The Gale Warning continues on the Laguna Madre until 7 PM Friday. The Gale Warning continues on the Gulf until 1 AM Saturday. Small Craft Advisories will also be possible through Saturday, especially across the Gulf waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 53
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 9:53 AM CDT | Gale Warning | BRO | 44 hr | |
| Oct 24, 6:59 PM CDT | Special Weather Statement | BRO | Starr | 61 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.